Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 72, NWS Corpus Christi, TX

May 19, 2016La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 19, 2016, 5:07 AM CDT for La Salle County, Webb County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 5:07 AM CDT (10:07 UTC)
Expired
May 19, 2016, 5:45 AM CDT
In force
38 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties La Salle County, TX, Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 146 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 10.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS54 KCRP 191007
SVRCRP
TXC283-479-191045-
/O.NEW.KCRP.SV.W.0072.160519T1007Z-160519T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT THU MAY 19 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WEBB COUNTY IN SOUTHERN TEXAS...
  SOUTHWESTERN LA SALLE COUNTY IN SOUTHERN TEXAS...

* UNTIL 545 AM CDT

* AT 506 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA ESPERANZA
  RANCH AIRPORT...OR 11 MILES WEST OF ENCINAL...MOVING NORTHEAST AT 50
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ENCINAL...LA ESPERANZA RANCH AIRPORT AND ARTESIA WELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2820 9964 2820 9940 2842 9939 2829 9904
      2787 9952 2796 9970
TIME...MOT...LOC 1006Z 223DEG 42KT 2802 9955 

HAIL...1.25IN
WIND...<50MPH
 
$$

TB
2 follow-up statements
933 
WWUS54 KCRP 191021
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT THU MAY 19 2016

TXC283-479-191045-
/O.CON.KCRP.SV.W.0072.000000T0000Z-160519T1045Z/
WEBB TX-LA SALLE TX-
521 AM CDT THU MAY 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTH CENTRAL WEBB AND SOUTHWESTERN LA SALLE COUNTIES...

AT 521 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF
ENCINAL...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ENCINAL...LA ESPERANZA RANCH AIRPORT AND ARTESIA WELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2820 9955 2820 9940 2842 9939 2829 9904
      2794 9944 2806 9963
TIME...MOT...LOC 1021Z 220DEG 38KT 2811 9945 

HAIL...1.00IN
WIND...<50MPH
 
$$

TB
714 
WWUS54 KCRP 191044
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT THU MAY 19 2016

TXC283-479-191053-
/O.EXP.KCRP.SV.W.0072.000000T0000Z-160519T1045Z/
WEBB TX-LA SALLE TX-
544 AM CDT THU MAY 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES WILL EXPIRE AT 545 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2820 9955 2820 9940 2842 9939 2829 9904
      2794 9944 2806 9963
TIME...MOT...LOC 1041Z 223DEG 42KT 2811 9945 

$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:30 AM CDT, 37 minutes earlier.

Area forecast discussion, May 19, 4:30 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
430 AM CDT THU MAY 19 2016

.SHORT TERM (Today through Friday)...Main issues during the short
term part of the forecast will be the potential for heavy rains
and severe thunderstorms. Currently, only isolated showers are
occurring over the Gulf Waters with isolated showers and storms
crossing the Texas/Mexico border. Upper level trough will shift
eastward today into the Central and Southern Plains. At the
surface, frontal boundary is draped along the coast and should
inland later today. These two features will combine with abundant
moisture (PWs 1.7 to 2.0 inches), resulting in increased chances
of showers and thunderstorms with locally heavy rainfall. A flash
flood watch is in effect for all of South Texas until midnight.
Any additional heavy rainfall, especially over the Coastal Bend,
could produce result in more flooding concerns. Overall, another 1
to 3 inches of rainfall appear likely over the region, with
locally heavier amounts possible. In addition, there is a slight
risk of severe thunderstorms across all of South Texas as shear
improves today. The main hazards will be large hail and damaging
winds.

Chances for showers and thunderstorms will decrease from west to
east late this afternoon and evening as trough axis shift east. If
flooding threat ends early, then the flash flood watch could be
cancelled before midnight. Upper ridge will begin to build into
South Texas on Friday. However, low chances for showers and
storms will continue as moisture remains sufficient across eastern
parts of the area.

&&

.Long term (Friday night through Wednesday)...Much more quiet period
ahead in the long term.  Weak riding develops overhead with a deep
trough/closed low pushing into the west coast. Residual moisture
will linger over the region over the weekend, and could see isolated
showers and thunderstorms over the weekend and Monday with a few
disturbances passing aloft as upper low opens and progresses
northeast. Cap strengthens further by Tuesday. Temperatures will be
on the rise with H85 temperatures rising above 20C across much of
the region through next week.  This will bring highs into the low to
mid 90s across most locations (except the immediate coast and
Victoria Crossroads), and lows staying up into the mid to upper 70s.
SCEC to SCA conditions are possible during the early to mid week
with strengthening onshore flow across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  86  74  86  76  /  50  20  10  20  10
Victoria          68  85  70  87  72  /  60  20  10  20  10
Laredo            70  90  74  90  76  /  40  10  20  20  20
Alice             71  88  72  88  74  /  50  20  10  20  10
Rockport          72  84  76  86  77  /  60  20  10  20  10
Cotulla           67  89  71  89  74  /  40  10  20  20  10
Kingsville        72  88  74  88  75  /  50  20  10  20  10
Navy Corpus       74  83  77  85  77  /  60  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
     Aransas...Bee...Calhoun...Duval...Goliad...Jim Wells...
     Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria...Webb.

GM...None.

&&

TB/78...SHORT TERM
LK/84...LONG TERM
Hazardous weather outlook, May 18, 3:05 PM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT WED MAY 18 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-192015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
305 PM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT...ESPECIALLY OVER THE
WESTERN HALF OF SOUTH TEXAS. A FLASH FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH IS IN EFFECT THURSDAY FOR HEAVY RAIN EXPECTED
ACROSS THE ENTIRE AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF THE
AREA ON THURSDAY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE
PRIMARY HAZARDS.

CHANCES FOR DAYTIME THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH
EARLY NEXT WEEK.

PZ

In the hours before

Special weather statement, May 19, 4:49 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
449 AM CDT THU MAY 19 2016

TXZ239-191015-
WEBB-
449 AM CDT THU MAY 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB COUNTY...

AT 448 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAS TIENDAS...OR
23 MILES SOUTHWEST OF ENCINAL...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LA ESPERANZA RANCH AIRPORT...BOTINES...CALLAGHAN AND LAS TIENDAS.

LAT...LON 2820 9948 2820 9941 2817 9939 2803 9939
      2804 9931 2781 9918 2772 9975 2793 9988
TIME...MOT...LOC 0948Z 240DEG 33KT 2787 9969

TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 9:00 PM CDTRiver Flood WarningCRPVictoria7 days
May 19, 3:43 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria6 days
May 19, 4:49 AM CDTSpecial Weather StatementCRPWebb26 min
May 19, 5:19 AM CDTSpecial Weather StatementCRPWebb26 min
May 19, 5:48 AM CDTSpecial Weather StatementCRPWebb27 min
May 19, 7:29 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb61 min
May 19, 8:02 AM CDTSevere Thunderstorm WarningCRPLa Salle58 min
May 19, 9:07 AM CDTSpecial Weather StatementCRPMcMullen38 min
May 19, 10:19 AM CDTSpecial Weather StatementCRPBee, Live Oak26 min
May 19, 10:26 AM CDTSevere Thunderstorm WarningCRPBee, Live Oak34 min
May 19, 10:50 AM CDTSevere Thunderstorm WarningCRPBee, Goliad40 min
May 19, 11:44 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
May 19, 12:16 PM CDTAreal Flood AdvisoryCRPCalhoun, Goliad, Refugio, Victoria3 hr
May 19, 12:46 PM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
May 19, 2:14 PM CDTSpecial Marine WarningCRP91 min
May 19, 2:20 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio3 hr
May 19, 3:40 PM CDTSpecial Marine WarningCRP95 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.